I received my first dose of the Depo-Provera shot on the 15th of Oct. My period started on the 10th of Oct and was mostly done by the 14th but I had very light spotting on the 15th (when I got the shot). I had unprotected sex with my husband on the 17th of October & everyday since. He was upset that I got the shot in the first place because he's afraid of infertility. He has been trying to get me pregnant since we got the OK from the doctor after our first born (May 2013) I'm just not ready (Ladies you know how it is!) I have had all the pregnancy symptoms INCLUDING weight gain, which I know is normal with the shot but no period, spotting or any sign of my monthly gift at all. also a side effect of the shot, however, I read it is only effective immediately if given within the first 3 days of your period & I also was on antibiotics for a cold, does this effective even the depo shot? ... could I be pregnant?
It sounds like hubby needs a talking to by a woman like mom. The baby is only 7months. Tell him to enjoy this baby before there are more. It's best you have time to heal from this one. Sorry got off on a tangent. There is a risk you got pregnant, but not as high as if you didn't get the shot. His concern about fertility isn't necessary. Millions of women have babies after birth control.
All of the symptoms are classic signs of Depo use. You may find your bleeding very erratic for the first 2 or 3 shots. I had constant light bleeding until my 3rd. When you come off Depo, it can take up to 18 months to regain your fertility, & longer for your periods to settle into a regular pattern.
I found the herbal tincture Agnus Castus, from A. Vogel, settled my periods back into a regular pattern when I came off Depo.
Depo made me very dry & made sex painful.
Antibiotics do not interfere with Depo.
You should have used additional protection for the first week after getting your shot, because of when in your cycle you had it, as you say. Therefore, it's not impossible that you are pregnant, if you tend to ovulate straight after your period.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Nov 2014 • 1 answer
Posted 25 Dec 2014 • 1 answer
Posted 25 Jan 2015 • 1 answer
Was on depo provera for a year. Came off of it in Jan. Light period for 2 days, could I be pregnant?
Posted 6 Apr 2015 • 2 answers
Posted 12 Sep 2016 • 1 answer